Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 7, 2018, 11:51 AM CST for 11 counties in Texas. It took effect at Jan 7, 2018, 12:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2018, 11:51 AM CST (17:51 UTC)
- In effect from
- Jan 7, 2018, 12:00 PM CST
- Expired
- Jan 7, 2018, 2:24 PM CST
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 45 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2821 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS74 KLUB 071751 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1151 AM CST Sun Jan 7 2018 TXZ022-023-027>029-033>035-039>041-072100- /O.NEW.KLUB.WI.Y.0001.180107T1800Z-180107T2100Z/ Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1151 AM CST Sun Jan 7 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon generally along and west of the I-27/US 87 corridor. * TIMING...Until 3 pm CST this afternoon. * WINDS...shifting to northwest to north from 25 to 35 mph. * IMPACTS...Buffeting winds may affect vehicles with larger profiles such as tractor trailers, vans, and busses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
622 WWUS74 KLUB 072024 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 224 PM CST Sun Jan 7 2018 TXZ022-023-027>029-033>035-039>041-072130- /O.CAN.KLUB.WI.Y.0001.000000T0000Z-180107T2100Z/ Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum- Terry-Lynn- Including the cities of Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 224 PM CST Sun Jan 7 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Gusty north winds will continue to diminish late this afternoon - and will remain mostly under 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 5:40 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jan 7, 5:40 AM CST, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 540 AM CST Sun Jan 7 2018 .AVIATION... Middle and high level cloudiness will continue to lower this morning, with a few light rain showers even possible at the terminals. VFR should be the general rule though a brief dip to MVFR is not completely out of the question. Southerly to westerly breezes this morning will abruptly shift to the north behind a FROPA toward midday. Current projections have the FROPA around 17Z at KPVW and near 18Z at KLBB and KCDS. Northerly winds sustained at 20 to 25 knots will be common behind the front into this afternoon before quickly diminish this evening. The clouds will quickly clear from west to east late this afternoon leaving clear skies tonight. && .PREV DISCUSSION... /issued 336 AM CST Sun Jan 7 2018/ DISCUSSION... Early morning water vapor loop shows well defined and quickly moving shortwave trough moving southeast across southern Rockies toward West Texas. This wave was producing some moderate to heavy snows across portions of southern Colorado around midnight CST but has rather meager moisture to work on as it approaches more southern latitudes later this morning, at least this far west anyhow. Regional radars all indicate virga and most of the high resolution models advertise some rain showers across much of the forecast area after sunrise. This system has a decent punch and would not be surprised at all if some locations squeeze out a hundredth or two so have increased grid POPs some and pulled them west onto most of the caprock for today. As wave moves over and then east of region later this morning and afternoon, a cold front will sweep quickly across the region. Winds looks quite stout behind this front early this afternoon, in the solid 20-30 mph windy category on the caprock and some of our higher locations across the extreme SW Panhandle and W South Plains will probably flirt with Wind Advisory criteria for an hour or two perhaps. Do not feel like extent and duration of wind necessitates a Wind Advisory. Guidance numbers came in warmer for highs today, but didn't bite too hard on those numbers as solid downslope flow will be tempered by cloud cover, virga and eventually some light rain showers before the cold front puts an end to diurnal warming. Winds will be on the decrease by sunset but mid level height rises will already ensue by midnight Monday as shortwave ridging quickly builds over the central US along with associated lee surface trough development. This will quickly flip surface flow back around to the south by Monday afternoon with highs back up into the 60s region-wide and then probably well into the 70s by Tuesday afternoon, although stuck closer to the superblend around 70 solution for now. By Tuesday night deterministic operational models continue to advertise probably the strongest storm system the SW CONUS has seen in quite some time. Unfortunately, both the GFS/ECM take the track of this storm across the northern Panhandle which will more than likely activate the West Texas wind machine as lower and mid level pressure gradients tighten significantly. For now have increased superblend winds by several knots, but many more will likely be needed. Of course there are questions about timing and cloud cover this far out and right now it appears that the storm may be just slow enough to save the morning hours. This is also the synoptic scenario where models tend to be way too generous with surface dewpoints and really like the ECM depiction of surface dews crashing into the teens Wednesday afternoon, so mixed those into the superblend at that time. Obviously, strong winds and lower RHs than progged by models raise fire weather concerns for Wednesday and we will need to keep a close eye on that potential between now and then. Superblend continues to paint some low rain shower chances near New Mexico border as system approaches on Wednesday and went ahead and left those chances in the grids before dry slot arrives. Perhaps a better chance of some light rain and/or light snow on the caprock early Thursday as stout cold front and associated short wave trough drop south Wednesday night into Thursday morning. The front will knock at least a good 20-30 degrees off of the highs from Wednesday to Thursday with a slow moderation in high temperatures into next weekend. JW && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 13/13/23
Hazardous weather outlook, Jan 7, 4:07 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 407 AM CST Sun Jan 7 2018 TXZ021>044-081015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 407 AM CST Sun Jan 7 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong storm system will approach the region on Wednesday possibly resulting in very windy conditions as well as elevated to critical fire weather. JW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.